Alert archive / North Carolina / Wind Advisories in 2018
Wind Advisory 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Apr 7, 2018, 4:47 AM EDT. It took effect at Apr 7, 2018, 8:00 PM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2018, 4:47 AM EDT (08:47 UTC)
- In effect from
- Apr 7, 2018, 8:00 PM EDT
- Expired
- Apr 8, 2018, 12:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
888 WWUS72 KMHX 070847 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 447 AM EDT Sat Apr 7 2018 NCZ103-104-072100- /O.NEW.KMHX.WI.Y.0009.180408T0000Z-180408T1600Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 447 AM EDT Sat Apr 7 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT SUNDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 8 PM this evening to noon EDT Sunday. * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ095-072100- /O.NEW.KMHX.WI.Y.0009.180408T0000Z-180408T1400Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 447 AM EDT Sat Apr 7 2018 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY... The National Weather Service in Newport/Morehead City has issued a Wind Advisory, which is in effect from 8 PM this evening to 10 AM EDT Sunday. The strongest winds will mainly impact areas adjacent to the Pamlico and Core sounds, including Core Banks. * WINDS...North 15 to 25 mph with gusts up to 45 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
453 WWUS72 KMHX 071809 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 209 PM EDT Sat Apr 7 2018 NCZ103-104-081400- /O.CON.KMHX.WI.Y.0009.180408T0000Z-180408T1600Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 209 PM EDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT SUNDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ095-081400- /O.CON.KMHX.WI.Y.0009.180408T0000Z-180408T1400Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 209 PM EDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT SUNDAY... * WINDS...North 15 to 25 mph with gusts up to 40 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
826 WWUS72 KMHX 080011 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 811 PM EDT Sat Apr 7 2018 NCZ103-104-081000- /O.CON.KMHX.WI.Y.0009.000000T0000Z-180408T1600Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 811 PM EDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SUNDAY... * WINDS...North 25 to 35 mph with gusts up to 50 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ095-081000- /O.CON.KMHX.WI.Y.0009.000000T0000Z-180408T1400Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 811 PM EDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SUNDAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...Tonight into Sunday morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
965 WWUS72 KMHX 080817 NPWMHX URGENT - WEATHER MESSAGE National Weather Service Newport/Morehead City NC 417 AM EDT Sun Apr 8 2018 NCZ103-104-081600- /O.CON.KMHX.WI.Y.0009.000000T0000Z-180408T1600Z/ Outer Banks Dare-Outer Banks Hyde- Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, Hatteras Village, and Ocracoke 417 AM EDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...North 25 to 35 mph with gusts up to 45 mph. * TIMING...through this morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NCZ095-081400- /O.CON.KMHX.WI.Y.0009.000000T0000Z-180408T1400Z/ Carteret- Including the cities of Morehead City, Beaufort, Newport, Atlantic Beach, and Emerald Isle 417 AM EDT Sun Apr 8 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WINDS...North 15 to 25 mph with gusts up to 40 mph, mainly for areas adjacent to Pamlico and Core Sound. * TIMING...early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 31 to 39 mph or gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Apr 7, 4:35 AM EDT, 12 minutes earlier.
Area forecast discussion, Apr 7, 4:35 AM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
435 AM EDT Sat Apr 7 2018
.SYNOPSIS...
A strong cold front will approach from the northwest this
morning and move through the area this afternoon, with low
pressure moving along the front and strengthening just offshore
tonight. High pressure will build in Sunday. Another low will
move across south of the area Monday night into Tuesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 345 AM Saturday...Main precip shield with frontal system
remains west and north of area but expected to begin spreading
into area between 5 AM and 8 AM. Latest meso models indicate
pre-frontal band of showers and isolated tstms will move across
area early this morning with heavier activity possibly producing
stronger wind gusts. Brief lull in precip expected late morning
into early afternoon, then additional widespread development as
main frontal boundary pushes through area mid afternoon into
evening.
Models continue to indicate 0-6 km bulk shear of 60-80 kt across
area this afternoon supportive of marginal to slight risk of
severe per SPC. Limiting factor will be lack of instability and
CAPE due to cloud cover and precip coverage, and now appears
main threat of severe will be over southern sections late this
afternoon where stronger instability will coincide with surface
front moving south and surface low moving along front from SW.
Max temps will be problematic as northern sections will likely
see highs early this morning around 60 and then falling temps
during the day behind front. Southern sections starting out in
lower 60s will see some insolation and may approach 70 before
front arrives later in afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 350 AM Saturday...On-going widespread post-frontal rain
will continue this evening and may be moderate to heavy at
times. Precip will taper off from west to east overnight with
cold air chasing moisture but enough model support to mention
slight chance of rain mixed with sleet over NW sections but no
accumulation expected.
Strong N-NE winds expected to develop along coast this evening
as low pressure intensifies moving off the coast, and wind
advisory posted for Outer Banks and eastern portions of Carteret
County.
Models have trended slightly warmer with temp guidance and
adjusted min temps to mid 30s inland to lower 40s coast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 4 AM Sat...High pressure will build into the region Sunday and
remain over the area Monday. Another low pressure develops southeast
and moves across the south of the area late Monday night through
late Tuesday night. Then high pressure builds back into the region
Wednesday, followed by an approaching cold front Friday.
Sunday through Sunday night...Lingering clouds may continue over the
coastal areas early Sunday morning, but will quickly give way to
sunny skies as sfc high pressure builds into the region from the NW
and the mid/upper trough axis shifts offshore. Temperatures will be
quite cool on Sunday, especially under a northerly flow. Expect
highs in the upper 40s in the NE portions of E NC to upper 50s to
the SW. Sunday night, the sfc high will weaken as a northern stream
shortwave moves across the Ohio valley towards the Mid-Atlantic
region resulting in an increase of cloudiness. Temps are expected
to lower into the upper 30s inland to lower 40s along the beaches.
Monday through Tuesday night...Overall, the models have a consensus
with the synoptic pattern, but diverge from the timing and how far
the coastal low will be off the NC coast. At this time, think the
earliest potential for rain can be Monday afternoon, but can be as
late as Monday night. Have trended the timing of rain with a blend
of NAM/GFS/Euro. Continued chance of PoPs for this period with the
highest Monday night into Tuesday. Rain should taper off some time
on Tuesday; confidence is low as model difference with the precip
ending time. Monday's temperatures will still be on the cooler side
for this time of year with highs in the mid/upper 50s northern half
to low 60s south with lows in the mid/upper 40s inland to low 50s
along the beaches. Tuesday's high will depend where the low is
located, but at this time will forecast 60s across the area with
lows in the 40s.
Wednesday through Friday...High pressure will build into the region
from the west on Wednesday and dominate the area through Friday
providing mostly sunny/clear to partly cloudy skies and a warming
trends. The 07/00z GFS/CMC model has a backdoor cold front sagging
down into the area, while 07/00z Euro model keeps the area still
under high pressure. At this time, went with WPC guidance, moving
the frontal boundary into the northern portions of the CWA, but kept
it dry. Expect temperatures to increase each day, starting out in
the low 60s inland Wednesday and reaching to mid/upper 70s by the
end of the week. Along the beaches, mid/upper 50s Wednesday to
mid/upper 60s towards the end of the week.
&&
.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 06Z Sunday/...
As of 200 AM Saturday...Current VFR conditions expected to
prevail a few more hours, then deteriorating conditions expected
rest of TAF period as showers and a few tstms affect area along
and ahead of front moving in from NW and N into mid-afternoon.
Widespread post-frontal rain then expected late afternoon
through evening with CIGs and possibly VSBYs lowering to IFR. SW
winds may gust up to 20 KT this morning ahead of front, then
N-NE winds will become gusty this evening as low pressure
intensifies off the coast.
Long Term /Sunday through Wednesday/...
As of 4 AM Sat...VFR conditions returns Sunday as high pressure
builds, before conditions return back to sub-VFR Monday night with
possible IFR conditions as rain and low clouds spread across the
area. VFR conditions returns back Wed.
&&
.MARINE...
Short Term /through Tonight/...
As of 400 AM Saturday...Pre-frontal SSW winds 15-25 KT
continuing over waters early this morning will shift to NNE
15-25 KT north to south during the day as front moves across
area. As low pressure intensifies moving offshore, winds will
quickly increase to 25-35 KT this evening and Gale Watch
upgraded to Warning for coastal waters and sounds along with
SCA for inland rivers.
WW3 initialized better with current 4-7 ft seas and used it for
today, then NWPS used for tonight. Seas expected to subside to
4-5 ft today as winds diminish with front moving through, but
will build rapidly again tonight with increasing N-NE winds.
Heights of 7-11 ft expected by Sunday morning and High Surf
Advisory posted for north of Cape Hatteras where some minor
overwash and beach erosion will be possible, mainly around high
tide. Latest guidance indicates water level rises only around 1
ft, thus holding off on Coastal flood advisory with this
forecast package but may be needed with later updates.
Long Term /Sunday through Wednesday/...
As of 4 AM Fri... Gusty NW winds will continue Sunday morning, and
start to diminish Sunday afternoon N 15-25 kts, then becoming 10 to
15 kt Monday while winds become easterly. Tuesday, winds become N/NE
10-15 kt as a coastal low is within vicinity, becoming N/NW 15-20
knots as the low lifts NE Wednesday. Seas will be above 6 ft with
the highest north of Diamond Shoals Sunday morning, then subsiding
in the afternoon with seas becoming 4-7 ft Sunday night (highest
north of Diamond Shoals). Monday, seas are expected to become 2-4 ft
Monday into Tuesday afternoon, then builds back 4-6 ft Tuesday night
into Wednesday with the coastal low lifting NE.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory from 8 PM this evening to noon EDT Sunday for
NCZ103-104.
High Surf Advisory from 10 PM this evening to 6 PM EDT Sunday
for NCZ103.
Wind Advisory from 8 PM this evening to 10 AM EDT Sunday for
NCZ095.
MARINE...Small Craft Advisory from 11 AM this morning to 2 PM EDT
Sunday for AMZ136-137.
Gale Warning from 8 PM this evening to noon EDT Sunday for
AMZ135-150-152-154.
Gale Warning from 8 PM this evening to 10 AM EDT Sunday for
AMZ130-131.
Gale Warning from 10 PM this evening to 10 AM EDT Sunday for
AMZ156-158.
&&
SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...BM
AVIATION...JBM/BM
MARINE...JBM/BMHazardous weather outlook, Apr 6, 5:33 AM EDT, 23 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 533 AM EDT Fri Apr 6 2018 NCZ029-044-079-090-091-070945- Martin-Pitt-Greene-Duplin-Lenoir- 533 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms will be possible Saturday. Freezing temperatures will be possible Saturday night and Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ045>047-080-081-092>095-098-103-104-070945- Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-Jones-Craven- Pamlico-Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde- 533 AM EDT Fri Apr 6 2018 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms will be possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 4:43 AM EDT | Gale Warning | MHX | 31 hr | |
| Apr 7, 5:18 AM EDT | High Surf Advisory | MHX | 37 hr | |
| Apr 7, 6:58 AM EDT | Special Weather Statement | MHX | Beaufort, Craven, Jones, Pamlico, Tyrrell, Washington | 62 min |
| Apr 7, 7:50 AM EDT | Special Weather Statement | MHX | Dare, Hyde, Pamlico | 25 min |
| Apr 7, 8:22 AM EDT | Special Weather Statement | MHX | Pamlico | 53 min |
| Apr 7, 9:22 AM EDT | Special Weather Statement | MHX | Carteret | 38 min |
| Apr 7, 9:24 AM EDT | Special Weather Statement | MHX | Dare | 36 min |
| Apr 7, 1:12 PM EDT | Special Weather Statement | MHX | Pamlico | 48 min |
Nearby
Wind Advisories in North Carolina, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.